Alert archive / California / Small Craft Advisories in 2024
Small Craft Advisory 48, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Mar 30, 2024, 2:47 PM PDT. It took effect at Mar 31, 2024, 3:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2024, 2:47 PM PDT (21:47 UTC)
- In effect from
- Mar 31, 2024, 3:00 PM PDT
- Expired
- Apr 1, 2024, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS San Francisco Bay Area, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 1:28 PM PDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 30, 1:28 PM PDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
128 PM PDT Sat Mar 30 2024
...New SYNOPSIS, SHORT TERM, LONG TERM...
.SYNOPSIS...
Issued at 105 PM PDT Sat Mar 30 2024
An unstable atmosphere will support scattered showers through the
evening, with a slight chance for thunderstorms. High pressure
will bring clearing skies and a warming trend through mid-week.
&&
.SHORT TERM...
(This evening through Sunday)
Issued at 105 PM PDT Sat Mar 30 2024
The big question for today is potential thunderstorm development.
The GOES 18 mesosector visible imagery is showing increasing
convective activity as a clear morning allowed the daytime
temperature to surpass expectations. With cold air in place aloft,
and warmer temperatures near the surface, low level lapse rates
are impressive at near 9 deg C/km. This instability is beginning
to be realized, with KMUX showing scattered showers becoming
organized, mainly south of the Golden Gate. As the surface
temperature continues to climb above short range forecasts, it is
becoming increasing likely that thunderstorms will develop by the
early evening. Easter Sunday will be much less active, but a few
light showers are still possible in the afternoon.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 105 PM PDT Sat Mar 30 2024
Monday and Tuesday will be clear, warm and sunny as subtropical
high pressure becomes the dominant feature. As an example of this
drastic shift, the high temperature at Santa Rosa was 52F on
Saturday and is expected to climb to 75F by Tuesday.
Wednesday will be a transition day as a weak cold front moves
through. This system will bring strong NW winds to the coast and
flip the script back to a cooling trend with some light rain
expected for Thursday and Friday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1031 AM PDT Sat Mar 30 2024
Deep surface low continues to spin off the coast, promoting
generally S/SE winds across the region this morning. The overall
flow gradually backs to the E/NE through today as the low moves to
the south. With the surface low weakening and some hints at an
onshore gradient increasing this afternoon, expecting winds to be
on the lighter side (<12 kts) through the afternoon hours. CIGs
generally VFR through the period with occasional reductions to
MVFR with any shower/tstrm activity this afternoon.
Vicinity of SFO...Mostly VFR through the TAF period with occasional
reductions to MVFR cigs/vis with scattered showers/tstrms this
afternoon. S/SE winds this morning, backing towards E/NE by the
afternoon, remaining on the lighter side (<12 kts). Shower
activity decreases overnight, beginning to clear out by Sunday
morning.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...SE winds into this afternoon, occasionally
gusty out of the Salinas Valley. Winds become lighter and more NW by
the late afternoon. Shower/tstrm activity expected to increase this
afternoon with main threats being locally gusty winds and very small
hail (less than pea-sized). Generally VFR through the period, with
occasional reductions to MVFR cigs/vis with any heavier showers.
&&
.MARINE...
(Today through Thursday)
Issued at 1031 AM PDT Sat Mar 30 2024
A gale force low pressure system centered approximately 180
nautical miles SW of Monterey Bay is supporting fresh to strong SE
winds in the southern zones and moderate to fresh easterly winds
in the northern zones. This system will move south over the next
24 hours as high pressure builds in from the subtropical Pacific.
The gradient between these two systems will cause strong northerly
flow to return by Sunday. As the low moves inland and weakens on
Monday, winds will decrease to a moderate NW breeze as rough seas
abate. The next cold front will regenerate strong NW winds and
rough seas beginning Wednesday.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory until 3 PM PDT this afternoon for Mry Bay-
Pigeon Pt to Pt Pinos 0-10 nm-Pt Reyes to Pigeon Pt 0-10 nm.
Small Craft Advisory from 3 PM to 9 PM PDT Sunday for Mry Bay.
Small Craft Advisory from 9 AM to 9 PM PDT Sunday for Pt Arena
to Pt Reyes 0-10 nm.
Small Craft Advisory until 9 PM PDT this evening for Pt Pinos to
Pt Piedras Blancas 0-10 nm.
Small Craft Advisory from 3 PM Sunday to 3 AM PDT Monday for Pt
Pinos to Pt Piedras Blancas 0-10 nm.
Small Craft Advisory until 3 AM PDT Monday for Pigeon Pt to Pt
Pinos 10-60 NM-Pt Arena to Pt Reyes 10-60 NM.
&&
SHORT TERM...Flynn
LONG TERM....Flynn
AVIATION...Behringer
MARINE...Flynn
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaIn the hours before
Special weather statement, Mar 30, 1:54 PM PDT, 53 minutes before
Special Weather Statement
National Weather Service San Francisco CA
154 PM PDT Sat Mar 30 2024
CAZ508-515-302130-
East Bay Hills CA-San Francisco Bay Shoreline CA-
154 PM PDT Sat Mar 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ALAMEDA COUNTY
THROUGH 230 PM PDT...
At 154 PM PDT, Doppler radar was tracking a strong thunderstorm over
Union City, moving northwest at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oakland, Fremont, Hayward, San Leandro, Union City, Newark, San
Lorenzo, Castro Valley, Fairview, Cherryland, and Ashland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3777 12215 3762 12194 3750 12208 3751 12208
3750 12209 3753 12211 3756 12212 3758 12215
3760 12214 3767 12216 3769 12220 3769 12219
3771 12220
TIME...MOT...LOC 2054Z 122DEG 6KT 3759 12205
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KennedyThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:23 PM PDT | Special Weather Statement | MTR | Marin | 37 min |
| Mar 30, 1:32 AM PDT | Special Weather Statement | MTR | Santa Cruz | 28 min |
| Mar 30, 2:21 AM PDT | Special Weather Statement | MTR | Monterey | 24 min |
| Mar 30, 2:31 AM PDT | Small Craft Advisory | MTR | 54 hr | |
| Mar 30, 4:02 AM PDT | Special Weather Statement | MTR | Monterey | 28 min |
| Mar 30, 1:54 PM PDT | Special Weather Statement | MTR | Alameda | 36 min |
| Mar 30, 2:53 PM PDT | Special Weather Statement | MTR | Santa Cruz | 37 min |
| Mar 30, 3:03 PM PDT | Special Weather Statement | MTR | San Mateo | 27 min |
| Mar 30, 3:27 PM PDT | Special Weather Statement | MTR | Santa Cruz | 33 min |
| Mar 30, 3:49 PM PDT | Severe Thunderstorm Warning | MTR | Santa Clara | 26 min |
| Mar 30, 4:03 PM PDT | Special Weather Statement | MTR | Santa Cruz | 42 min |
| Mar 30, 4:15 PM PDT | Severe Thunderstorm Warning | MTR | Santa Clara | 45 min |
| Mar 30, 4:51 PM PDT | Special Weather Statement | MTR | Santa Cruz | 39 min |
| Mar 30, 4:56 PM PDT | Areal Flood Advisory | MTR | San Benito, Santa Clara, Santa Cruz | 3 hr |
Nearby
Small Craft Advisories in California, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.